MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT LPES J TIP; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT LPES J TIP; CATHETER, CONTINOUS FLUSH
Catalog Number 606S155JX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Device history lot: a review of the manufacturing documentation associated with this lot (17680649) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.This is one of 2 products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00652, and 1226348-2018-00653.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an internal carotid artery (ica) aneurysm, the orbit galaxy complex xtrasoft coil 2mm x 2cm (640cx0202 / 30006827) could not be advanced through the prowler select lpes, 150cm x 5cm, 2 markers, j tip microcatheter (606s155jx / 17680649).There was no kink or bent observed on the microcatheter prior to the reported impeded issue encountered with the microcatheter.The device was prepped and used per the instruction for use (ifu) with adequate and continuous flush maintained through the catheter.The physician replaced both the coil and the microcatheter and successfully completed the procedure.There was no procedural delay and there was no report of any patient consequence or adverse event associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an internal carotid artery (ica) aneurysm, the orbit galaxy complex xtrasoft coil 2mm x 2cm (catalog #: 640cx0202 / lot #: 30006827) could not be advanced through the prowler select lpes, 150cm x 5cm, 2 markers, j tip microcatheter (catalog #: 606s155jx / lot #: 17680649).There was no kink or bent observed on the microcatheter prior to the reported impeded issue encountered with the microcatheter.The device was prepped and used per the instruction for use (ifu) with adequate and continuous flush maintained through the catheter.The physician replaced both the coil and the microcatheter and successfully completed the procedure.There was no procedural delay and there was no report of any patient consequence or adverse event associated with the reported issue.The prowler select lpes microcatheter was returned for analysis.The investigation findings are documented below.A non-sterile prowler select lpes j tip was returned and received contained in a pouch.The returned device was visually inspected; no damage was noted on the device.The inner diameter (id) of the microcatheter was measured and found to be within specifications.Hub id = 0.0170¿; specification: 0.0165¿ minimum.Distal id = 0.017¿; specification: 0.0165¿ minimum.The returned microcatheter was flushed using a lab sample syringe.After flushing, a lab sample guidewire was introduced into the microcatheter from the hub section.The lab sample guidewire had no issue advancing through the returned microcatheter to the distal tip.A review of the manufacturing documentation associated with this lot (17680649) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported issue that prowler select lpes j tip microcatheter was obstructed was not confirmed during the functional test performed on the returned device.With the information provided in the complaint and the investigational finding from the functional test, the reported issue could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported issue that the prowler select lpes j tip microcatheter was obstructed could not be conclusively determined.However, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of 2 products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00652, and 1226348-2018-00653.

Brand Name
PROWLER SELECT LPES J TIP
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7733329
Report Number1226348-2018-00652
Device Sequence Number19468268
Product Code KRA
UDI-Device Identifier10886704028789
UDI-Public10886704028789
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number606S155JX
Device Lot Number17680649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL